MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Medical Device Problem Code Flushing Problem (1252)
Health Effect - Clinical Code Transient Ischemic Attack (2109)
Date of Event 11/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported the patient strokes occurred.During an ablation procedure, a sureflex steerable guiding sheath was selected for use.The sheath was prepared and then introduced into the left atrium.The sheath was aspirated to prevent bubbles.Once the device were connected with a non-boston scientific mapping catheter and ablating device, ablation was performed and the catheter was pulled out from the sheath.At this point when the physician tried to aspirate, a resistance was felt.The physician immediately stopped the procedure and pulled the sheath out.Outside the patient body, the sheath was flushed but there was no blood coagulum.The device is not expected to be returned for analysis.The sheath was flushed/aspirated without anything in it, it was after getting the ablation catheter out of the sheath it couldn't be aspirated.No damages or issues noted with the stopcock.After getting the sheath out there were nothing on the tip.The "little strokes" were slowly transient and the patient seem to be recover.

Brand Name
SUREFLEX STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, qc H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18325795
Report Number2124215-2023-70083
Device Sequence Number6951745
Product Code DYB
UDI-Device Identifier00685447006312
UDI-Public00685447006312
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122926
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2023
Initial Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown